Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 5:59 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 5:59 PM MDT (23:59 UTC)
- Expired
- Jun 5, 2006, 6:46 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:35 PM MDT | HAIL 1 | 7 Se Hayes Center, NE | PEA TO QUARTER SIZED HAIL LASTING 5 TO 10 MINUTES. DEAD TREE 2 FOOT IN DIAMETER BLOWN DOWN. |
| Jun 5, 6:35 PM MDT | HAIL 1 | 7 Se Hayes Center, NE | PEA TO QUARTER SIZED HAIL LASTING 5 TO 10 MINUTES. DEAD TREE 2 FOOT IN DIAMETER REPORTED BLOWN DOWN. |
| Jun 5, 6:35 PM MDT | HAIL 1 | 7 Se Hayes Center, NE | PEA TO QUARTER SIZED HAIL REPORTED AS WELL AS A DEAD TREE 2 FOOT IN DIAMETER BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:54 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 052359 SVRLBF NEC029-085-060100- /O.NEW.KLBF.SV.W.0075.060605T2359Z-060606T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 659 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA... EASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 800 PM CDT(700 PM MDT) * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WAUNETA...OR ABOUT 15 MILES WEST OF HAYES CENTER...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAMLET BY 705 PM CDT... HAYES CENTER BY 735 PM CDT... LAT...LON 4067 10173 4036 10172 4036 10081 4068 10079 $$ MASEK
3 follow-up statements
000 WWUS53 KLBF 060005 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT MON JUN 5 2006 NEC029-085-060100- /O.CON.KLBF.SV.W.0075.000000T0000Z-060606T0100Z/ HAYES NE-CHASE NE- 703 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT(700 PM MDT) FOR EASTERN CHASE AND HAYES COUNTIES... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR HAMLET...OR ABOUT 11 MILES WEST OF HAYES CENTER...MOVING EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL WAS LOCATED 10 MILES NORTH OF IMPERIAL...ALSO MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 25 MILE MARKER 30...HAYES CENTER AND 8 MILES SOUTH OF HIGHWAY 25 MILE MARKER 40 BY 715 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING(800 PM MDT MONDAY EVENING) FOR WESTERN NEBRASKA. LAT...LON 4067 10173 4036 10172 4036 10081 4068 10079 $$ MASEK
000 WWUS53 KLBF 060022 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 722 PM CDT MON JUN 5 2006 NEC029-060032- /O.CAN.KLBF.SV.W.0075.000000T0000Z-060606T0100Z/ CHASE NE- 622 PM MDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4055 10125 4037 10133 4036 10081 4066 10080 $$ NEC085-060100- /O.CON.KLBF.SV.W.0075.000000T0000Z-060606T0100Z/ HAYES NE- 722 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR HAYES COUNTY... AT 720 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 25 MILE MARKER 30...OR ABOUT 9 MILES SOUTHEAST OF HAYES CENTER...MOVING EAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4055 10125 4037 10133 4036 10081 4066 10080 $$ MASEK
000 WWUS53 KLBF 060046 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 746 PM CDT MON JUN 5 2006 NEC085-060056- /O.CAN.KLBF.SV.W.0075.000000T0000Z-060606T0100Z/ HAYES NE- 746 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4055 10125 4037 10133 4036 10081 4066 10080 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:53 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 1:53 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT MON JUN 5 2006 ....SEVERE WEATHER OUTBREAK EXPECTED ACROSS SERN HALF OF FORECAST AREA THIS AFTERNOON/EVENING... .DISCUSSION... MORNING MCS GENERATED AN MCV LOCATED NORTH OF GID AT 16Z. REMNANT BOUNDARY WILL BE A FOCUS AS WELL AS MAIN FRONT DRAPED FROM SE OF ANW TO HYANNIS TO BIG SPRINGS. EXPECTED SEVER CLUSTERS OF THUNDERSTORMS WITH A LIKELY MCS DEVELOPING. BEST LOCATION FOR THIS WILL BE INITIATING NEAR ARTHUR COUNTY PROPAGATING SOUTHEAST THROUGH WEST CENTRAL NEBRASKA INTO SOUTHWEST AND SOUTH CENTRAL NEBR TONIGHT. UNUSUAL FOR THIS SPRING SO FAR...LOCALLY HEAVY RAINFALL MAY OCCUR. LARGE HAIL AND DAMAGING WINDS LIKELY WITH AN ISOLATED TORNADOES POSSIBLE NEAR BOUNDARIES. WX WILL SETTLE DOWN TUESDAY AND WEDNESDAY AS EXPENDING UPPER RIDGE TRAVERSES THE CENTRAL PLAINS. TEMPS TO REACH LOWER 90S MOST AREAS WEDNESDAY. EVEN WARMER THURSDAY WITH LOWER TO MID 90S. UPPER RIDGE BEGINS TO BREAK DOWN AS UPPER TROUGH IN WEST MOVES IN. SLIGHT CHC SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THOROUGH SATURDAY NIGHT. AS UPPER FLOW IS ZONAL AND H7 TEMPS COOL A BIT WITH A WEAKER CAP. .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 437 FOR COUNTIES GENERALLY EAST OF BIG SPRINGS THROUGH AINSWORTH UNTIL 02Z. && KAR
Hazardous weather outlook, Jun 5, 2:09 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUN 5 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-062015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 309 PM CDT MON JUN 5 2006 /209 PM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED TONIGHT EAST OF LINE FROM AINSWORTH TO OSHKOSH. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE...MAINLY BEFORE SUNSET. LOCAL AREAS EXPERIENCING INTENSE THUNDERSTORMS MAY RECEIVE HEAVY RAINFALL...POSSIBLY MORE THAN ONE INCH OF RAINFALL. OTHERWISE GENERALLY LESS THAN ONE HALF INCH OF RAINFALL IS EXPECTEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM DEVELOPMENT IS POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THE THUNDERSTORM CHANCES ARE SLIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF LINE FROM AINSWORTH TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jun 5, 4:50 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 SE STAPLETON 41.43N 100.44W
06/05/2006 E0.75 INCH LOGAN NE PUBLIC
&&
BTAYLORLocal storm report, Jun 5, 5:00 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 10 WSW ARNOLD 41.37N 100.37W
06/05/2006 E1.00 INCH LINCOLN NE PUBLIC
NICKEL TO QUARTER SIZED HAIL REPORTED LASTING 5 TO 10
MINUTES
&&
BTAYLORLocal storm report, Jun 5, 5:16 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 12 WSW CALLAWAY 41.22N 100.13W
06/05/2006 E0.75 INCH CUSTER NE PUBLIC
&&
BTAYLORLocal storm report, Jun 5, 5:18 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL NORTH PLATTE 41.13N 100.77W
06/05/2006 E1.00 INCH LINCOLN NE NWS EMPLOYEE
&&
BTAYLORLocal storm report, Jun 5, 5:42 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W CHAMPION 40.47N 101.79W
06/05/2006 E4.25 INCH CHASE NE PUBLIC
BASEBALL TO SOFTBALL SIZED HAIL REPORTED
&&
BTAYLORLocal storm report, Jun 5, 5:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W CHAMPION 40.47N 101.79W
06/05/2006 E4.25 INCH CHASE NE LAW ENFORCEMENT
BASEBALL TO SOFTBALL SIZED HAIL REPORTED
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:22 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Jun 5, 2:56 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 34 min |
| Jun 5, 3:22 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 35 min |
| Jun 5, 4:14 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 61 min |
| Jun 5, 6:50 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 1:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 18 min |
| Jun 5, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Jun 5, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 58 min |
| Jun 5, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 53 min |
| Jun 5, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 48 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Jun 5, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Jun 5, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 5, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jun 5, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 5, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 5, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.